Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 4, 2017, 8:26 PM EDT for Lake County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2017, 8:26 PM EDT (00:26 UTC)
- Expired
- Aug 4, 2017, 9:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
989
WWUS82 KMLB 050026
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
826 PM EDT FRI AUG 4 2017
FLZ044>046-144-050130-
Northern Lake County FL-Orange FL-Seminole FL-
Southern Lake County FL-
826 PM EDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...CENTRAL LAKE
AND NORTHWESTERN ORANGE COUNTIES UNTIL 930 PM EDT...
At 824 PM EDT, National Weather Service meteorologists were tracking
developing thunderstorms over eastern Lake County and western Orange
County. These storms were moving to the northeast at 10 mph.
Additional storms capable of producing strong wind gusts up to 50
mph are expected to develop as the east and west coast sea breezes
boundaries interact over this area after 900 PM.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs and Ocoee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2896 8177 2896 8166 2904 8166 2904 8142
2903 8140 2898 8136 2897 8137 2894 8135
2892 8136 2889 8135 2889 8137 2887 8136
2886 8135 2885 8136 2883 8132 2883 8126
2847 8149 2847 8182
TIME...MOT...LOC 0024Z 214DEG 10KT 2881 8166
$$
UlrichWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:25 PM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Aug 4, 3:25 PM EDT, 5 hours 1 minute before
Area Forecast Discussion National Weather Service Melbourne FL 325 PM EDT Fri Aug 4 2017 .DISCUSSION... ...Continued Hot with slowly increasing rain chances... Through tonight...few lingering spits of light stratiform rain should remain north of the CWA while continuing to dissipate. there remains a small threat for an isolated late day storm across the north interior, but will need a late sea breeze collision for any chance whatsoever given how dry the low-mid levels are. Otherwise, clearing skies with a little more cloud cover over the far north. Sultry mins in the M-U70s areawide. Saturday-Saturday night...Low level ridge axis remains over the central CWA as a small slug of moisture advects N-NE around the western flank of the Bermuda ridge and across north Florida and the northern CWA. Model guidance seems too aggressive (50-60) with POPs over across the north, and shaved those numbers back by about 20 percent. Forecast ranges from 20 for Okeechobee/Brevard/I.R. to 40 from Kissimmee and the Cape northward/ Martin/St. Lucie Counties expected to remain precip-free ad dry/Saharan air holds on from there into south Florida. Hot again with maxes in the L90s coastal and M90s inland. Mins in the M-U70s. Sunday-Monday...Atlantic ridge axis will shift slightly northward, positioned over north Florida. This shift will result in moist south to southeasterly flow, with PWATs over 2" through the period. Isolated to scattered showers and thunderstorms will develop, with the main focus over the northern counties, and interior areas on Monday. Highs will be in the low 90s, with heat index values continuing from 100 to 103. (previous extended discussion) Tuesday-Friday...The axis of the low level ridge will stay north of east central FL early to mid week. This will keep the door open to persistent SE flow. This pattern favors inland propagation and advection of diurnal convection along with an embedded (east coast) sea breeze. Concentration will generally be toward West Central FL. POPs distributed accordingly. Max Temps L90s except U80s in a few spots on the immediate coast. Min Temps M/U70s. && .AVIATION...Mainly VFR conditions today with isolated SHRA/TSRA developing in the late afternoon and potentially affecting KLEE, KDAB and KSFB. Isolated evening convection should remain generally north of a KISM- KTIX line and end by late evening. && .MARINE...Tonight-Saturday...As the low level ridge axis edges slowly toward north Florida, low level S to SE winds will back and freshen slightly to more SE. Seas 2-3Ft tonight - will maintain forecast of some 3-4FT seas developing by late afternoon, but have some doubts that seas will build past 3FT well offshore given that speeds remain about 9-13KT. Sunday-Monday...Moist south to southeast flow will provide for isolated to scattered showers and thunderstorms through the period (20-30%). Winds SE at 10-15 kts and seas 2-4 ft. Tuesday-Wednesday...Position of ridge axis over north Florida will keep a generally light to moderate ESE to SE flow in place through next week. Seas 2-3FT near shore and 3-4FT offshore. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 92 76 90 / 20 40 30 20 MCO 77 95 76 93 / 20 40 30 20 MLB 79 92 78 90 / 10 20 20 20 VRB 77 92 77 90 / 10 10 10 30 LEE 77 93 77 94 / 20 40 30 30 SFB 77 95 76 94 / 20 40 30 20 ORL 78 95 77 93 / 20 40 30 20 FPR 76 93 76 90 / 10 10 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT/LONG TERM...Cristaldi MID TERM...Smith DSS/AVIATION/IMPACT WX...Weitlich
Hazardous weather outlook, Aug 4, 10:04 AM EDT, 10 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1004 AM EDT Fri Aug 4 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-050100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1004 AM EDT Fri Aug 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A ridge aloft across far south Florida will keep southern portions of east central Florida dry today. Across areas from Orlando northward, sufficient moisture and late afternoon boundary interactions will generate isolated lightning storms during the late afternoon and evening hours. Any storms that develop will have the potential to produce frequent lightning strikes, strong gusty winds to 40 to 50 mph, and locally heavy downpours as they move toward the east-northeast up to 15 to 20 mph. .MARINE THUNDERSTORM GUST IMPACT... Isolated late afternoon and evening storms will affect areas from Kissimmee to Cape Canaveral northward. Some of the stronger storms may produce gusty winds to 34 knots, as they move east to northeast up to 15 to 20 mph over inland lakes and offshore, mainly north of the Cape. .RIP CURRENT IMPACT... An east swell at east central Florida beaches today will contribute to a moderate risk of rip currents today. Remember to swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Low level southeast flow around the Atlantic ridge will keep low chances for showers and storms near the east coast and scattered lightning storms expected inland and across the interior each day. The main thunderstorm hazards will be locally heavy rain, cloud to ground lightning and gusty winds. An east swell is expected to continue a moderate risk for rip currents over the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Volkmer/Weitlich
In the hours before
Special weather statement, Aug 4, 8:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
826 PM EDT FRI AUG 4 2017
FLZ044>046-144-050130-
Northern Lake County FL-Orange FL-Seminole FL-
Southern Lake County FL-
826 PM EDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...CENTRAL LAKE
AND NORTHWESTERN ORANGE COUNTIES UNTIL 930 PM EDT...
At 824 PM EDT, National Weather Service meteorologists were tracking
developing thunderstorms over eastern Lake County and western Orange
County. These storms were moving to the northeast at 10 mph.
Additional storms capable of producing strong wind gusts up to 50
mph are expected to develop as the east and west coast sea breezes
boundaries interact over this area after 900 PM.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs and Ocoee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2896 8177 2896 8166 2904 8166 2904 8142
2903 8140 2898 8136 2897 8137 2894 8135
2892 8136 2889 8135 2889 8137 2887 8136
2886 8135 2885 8136 2883 8132 2883 8126
2847 8149 2847 8182
TIME...MOT...LOC 0024Z 214DEG 10KT 2881 8166
UlrichThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:45 PM EDT | Special Marine Warning | MLB | 90 min | |
| Aug 5, 5:03 PM EDT | Special Weather Statement | MLB | Orange | 27 min |
| Aug 5, 5:43 PM EDT | Special Weather Statement | MLB | Orange | 32 min |
| Aug 5, 6:06 PM EDT | Areal Flood Advisory | MLB | Osceola | 54 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.